Alert archive / Nebraska / Flash Flood Warnings in 2007
Flash Flood Warning 26, NWS Omaha, NE
NWS Omaha, NE issued this flash flood warning at Jun 13, 2007, 5:19 PM CDT for Platte County, Nebraska. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 13, 2007, 5:19 PM CDT (22:19 UTC)
- Expired
- Jun 13, 2007, 9:15 PM CDT
- In force
- 4 hr
- Issued by
- NWS Omaha, NE
- Area
- Whole counties
County Platte County, NE
The radar
The Omaha radar (KOAX), 100 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 6:45 PM CDT | HEAVY RAIN 4 | Platte Center, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 10.3 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 945 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KOAX 132223 FFWOAX NEC141-140215- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 519 PM CDT WED JUN 13 2007 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * FLASH FLOOD WARNING FOR... PLATTE COUNTY IN NORTHEAST NEBRASKA... * UNTIL 915 PM CDT * AT 514 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT SHELL CREEK NEAR PLATTE CENTER HAD RISEN TO THE POINT THAT WATER WAS FLOWING OUT OF THE BANKS AND THREATENED SOME LOCAL ROADWAYS WEST OF PLATTE CENTER. THE FLOODING IS THE RESULT OF HEAVY RAINS THAT HAVE FALLEN IN THE AREA THROUGHOUT MUCH OF THE DAY. DOPPLER RADAR HAS ESTIMATED THAT UP TO 2 INCHES OF RAIN COULD HAVE ALREADY FALLEN IN THE AREA OVER THE LAST SEVERAL HOURS. MORE HEAVY RAIN WITH ANOTHER ONE HALF INCH TO ONE INCH IS EXPECTED EARLY THIS EVENING. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PLATTE CENTER AND RURAL AREAS OF CENTRAL PLATTE COUNTY. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR IS ALREADY OCCURRING. IF YOU ARE IN THE WARNED AREA...MOVE TO HIGHER GROUND IMMEDIATELY. IF YOU LIVE ALONG A STREAM OR A CREEK IN THE AFFECTED AREA...TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF AN UNKNOWN DEPTH BY FOOT...OR BY AUTOMOBILE. LAT...LON 4143 9769 4143 9739 4161 9738 4161 9769 $$ DEWALD
2 follow-up statements
000 WGUS73 KOAX 140015 FFSOAX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 712 PM CDT WED JUN 13 2007 NEC141-140215- PLATTE NE- 712 PM CDT WED JUN 13 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR PLATTE COUNTY... AT 712 PM CDT...DOPPLER RADAR HAD INDICATED THAT THE HEAVY RAIN THAT HAD PREVIOUSLY MOVED ACROSS PLATTE COUNTY THROUGH THE DAY HAD ENDED. A CITIZEN REPORTED AROUND 4 INCHES OF RAIN IN PLATTE CENTER...AND SHELL CREEK WAS REPORTED OUT OF ITS BANKS WEST OF PLATTE CENTER. LOCAL LAW ENFORCEMENT HAVE NOT REPORTED ANY MAJOR ROAD CLOSURES AT THIS TIME...BUT HIGH WATER COULD STILL AFFECT RURAL LOW LYING AREAS WEST OF PLATTE CENTER THROUGH MID EVENING. EXCESSIVE RUNOFF FROM HEAVY RAINFALL MAY STILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 4143 9769 4143 9739 4161 9738 4161 9769 $$ DEWALD
000 WGUS73 KOAX 140208 FFSOAX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 905 PM CDT WED JUN 13 2007 NEC141-140215- PLATTE NE- 905 PM CDT WED JUN 13 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 915 PM CDT FOR PLATTE COUNTY... AT 905 PM...DOPPLER RADAR HAD INDICATED THAT ALL OF THE HEAVY RAIN HAD ENDED ACROSS PLATTE COUNTY. WHILE SOME SPOTTY SHOWERS ARE STILL POSSIBLE OVERNIGHT...ADDITIONAL HEAVY RAIN IS NOT EXPECTED. SHELL CREEK WAS REPORTED OUT OF ITS BANKS EARLIER THIS EVENING...HOWEVER THE WATER APPARENTLY NEVER DID CROSS THE ROADWAY. NO FLOODING PROBLEMS ARE OCCURRING AT THIS TIME...THUS THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE ON SCHEDULE AT 915 PM. LAT...LON 4143 9769 4143 9739 4161 9738 4161 9769 $$ DEWALD
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 3:25 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jun 13, 3:25 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 325 PM CDT WED JUN 13 2007 .DISCUSSION... SYNOPSIS...12Z UPPR AIR ANLYS INDCD LARGE-SCALE BLOCKING PATTERN CONTS ACRS THE CONUS. THE MAIN BAND OF UPPR LVL WESTERLIES EXTNDD FM BRITISH COLUMBIA INTO NRN MANITOBA. SOUTH OF THIS...THE MAIN WX STORY FOR US IS THE CUT OFF UPPR LVL LO OVR SE CO. 19Z SFC ANLYS INDCD INVERTED TROF EXTNDG FM LO PRES OVR THE OK PANHANDLE NEWD THRU ERN NEB AND INTO ERN SD. KOAX 88-D CONTD TO INDC WIDESPREAD SHOWERS AND A FEW THUNDERSTORMS OVR THE WRN FA. FORECAST...UPPR LVL BLOCKING PATTERN WL CONT TO PREVENT UPPR LVL LO OVR SE CO FM MOVING MUCH FARTHER EAST...AND WL LIKELY NOW JUST TAKE A JOG TOWARD THE SE INTO OK BEFORE STALLING ON THURS/FRI. AS THIS OCCURS UPPR LVL RIDGE OVR THE GREAT LAKES IS EXPECTED TO BUILD WWD INTO NEB/IA STARTING TONIGHT AND THEN THRU THE WEEKEND. THUS ANY EWD MOVEMENT OF THE PRECIP IS NOT REALLY EXPECTED. CONTD BROAD MOISTURE ADVECTION AHEAD OF THE INVERTED TROF SHLD KEEP PRECIP CONTINUING THRU THE EVENING HOURS. SOME TOTALS HAVE BEEN DECENT THIS AFTN WITH MANY LOCATIONS OVR THE WEST OVR AN INCH SO FAR...BUT GIVEN THE RECENT DRY CONDITIONS AND SINCE WE ARE NOT EXPECTING PRECIP RATES TO REACH FLASH FLOOD GUIDANCE WL CONT TO HOLD OFF ON A WATCH ATTM. AFTER MIDNIGHT UPPR LVL FORCING WEAKENS AS UPPR LVL RIDGE STARTS TO EXPAND WWD INTO THE FA. THUS WLD EXPECT PRECIP TO START TO TAPER OFF AFTER MIDNIGHT TO MORE OF A SCT NATURE. OVR THE ERN CWA...INCLUDING THE METRO AREA EAST...GOING TO HAVE A HARD TIME GETTING ANY PRECIP THAT FAR EAST...AND HAVE SIGNIFICANTLY REDUCED POPS FOR TONIGHT AND HAVE REMOVED POPS FOR THU. ALSO INCREASED TMPS OVR THE ERN CWA AND DROPPED DEWPOINTS FOR THU SIMILAR TO WHAT IS HAPPENING TODAY OVR SW IA. CLD END UP BEING ANOTHER DAY WHERE WE SEE WELL MIXED UPPR 80S IN SW IA AND ALNG THE MO RIVER WITH TMPS ARND 70 FOR HIGHS OUT WEST. DID LOWER GOING HIGHS OVR THE WRN FA ON THU...BUT THIS MAY NEED TO BE LOWERED EVEN FARTHER LATER. AS THE UPPR LVL LO CONTS TO DRIFT IN THE SRN PLAINS AND DRIER AIR ADVECTS IN FM THE E...SHLD START TO SEE MORE WIDESPREAD PARTLY CLOUDY SKIES BY FRI WITH TMPS RECOVERING OVR MUCH FO THE CWA. HAVE REMOVED POPS FOR FRI WITH GFS LOOKING OVRDONE WITH THE PRECIP OVR CENTRAL NEB. EXTENDED...UPPR LVL RIDGE WL CONT TO BUILD OVR THE CUT OFF LO OVR THE SRN PLAINS. THUS TMPS WL CONT TO WARM A DEGREE OR TWO THRU THE WEEKEND. HEIGHT FALLS WL BEGIN TO MOVE INTO THE PAC NW ON SAT AND THIS TROF WL SPREAD INTO THE NRN PLAINS ON SUN. SHLD SEE INCREASING SRLY WINDS AHEAD OF THIS TROF ON SUN...BUT HAVE REMOVED POPS AS THE CDFNT LOOKS TO STAY WELL WEST OF THE FA. THE CHANCE FOR TSRA DOES STILL LOOK GOOD FOR SUN NIGHT IN THE NW FA AND THEN ACRS THE REST OF THE FA ON MON. HAVE INCREASED POPS DURING THIS PERIOD. KEPT SOME LO CHC POPS THRU TUE IN CASE THE SLOWER GFS ENSEMBLE PANS OUT...BUT AT THIS POINT WENT WITH THE OPERATIONAL GFS/EC FOR THE EXTENDED. FORECAST FOR WED IS CURRENTLY DRY WITH COOL HIGH PRESSURE BUILDING IN. && .AVIATION... PLUME OF LOW AND MID LEVEL MOISTURE EXTDS FROM THE SRN PLNS TO CNTRL KS AND ERN NEBRASKA. NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG THIS MOISTURE AXIS THROUGH THE EVENING. SURFACE TROF THAT EXTDS FM NWRN KS TO NERN NEBRASKA WEST OF THE SFC MOIST AXIS IS EXPCD TO SHIFT WWD DURG THE PD. MVFR AND OCNL IFR CONDS WILL CONT IN THE AREA OF LO CLDS AND PRECIPITATION. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && BOUSTEAD/SMITH
Hazardous weather outlook, Jun 13, 4:38 PM CDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 438 PM CDT WED JUN 13 2007 NEZ011-012-015>018-030>034-042>045-050>053-065>068-078-088>093- 141100- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- GAGE-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-NEMAHA-OTOE-PAWNEE- PIERCE-PLATTE-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-STANTON- THURSTON-WASHINGTON-WAYNE- 438 PM CDT WED JUN 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA. .DAY ONE...TONIGHT AND THURSDAY ISOLATED NON SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS EASTERN NEBRASKA THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY THERE IS A CHANCE FOR SCATTERED THUNDERSTORMS SUNDAY NIGHT THROUGH MONDAY NIGHT AS A NEW COLD FRONT MOVES INTO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR TOMORROW. IAZ043-055-056-069-079-080-090-091-141100- FREMONT IA-HARRISON IA-MILLS IA-MONONA IA-MONTGOMERY IA-PAGE IA- POTTAWATTAMIE IA-SHELBY IA- 438 PM CDT WED JUN 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST IOWA. .DAY ONE...TONIGHT AND THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY THERE IS A CHANCE FOR SCATTERED THUNDERSTORMS SUNDAY NIGHT THROUGH MONDAY NIGHT AS A NEW COLD FRONT MOVES INTO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR TOMORROW. DEWALD
Nearby
Flash Flood Warnings in Nebraska, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.